# SDR 2006FA0000695

- Difficulty date: February 2, 2006
- Submitted: July 20, 2006
- Operation: General aviation
- Aircraft: N440WA
- Make and model: Beech 200BEECH
- Aircraft serial: BB700
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Connector
- Condition: Failed
- Location: Windshield Heat
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE INVESTIGATING PILOTS AND CO-PILOTS WINDSHIELD HEAT BEING INOPERATIVE, CONNECTION AT DC PWR DISTRIBUTION PNL WAS AT FAULT.  USING MFG WIRING DIAGRAM, CONNECTIONS AT JUNCT 195 AND PLUG 195 HAD BEEN SUBJECTED TO EXCESS HEATING TO POINT THAT WIRE AND WIRING INSULATION BEING BURNED AS A RESULT CONNECTIONS BEING LOOSE.  STRAIN RELIEF FOR PLUG DOES NOT ENSURE A SECURE CONNECTION FOR 8 AWG WIRE TO MAINTAIN A POS CONTACT.  END RESULT IS CONNECTIONS WORK LOOSE, BEGIN TO ARC. ARCING GENERATES HEAT. BURNING WIRE, CAUSING SOCKET CONNECTION, PIN TO BECOME BRITTLE AND WEAK.  THIS FAILURE OF CONNECTION RENDER WINDSHIELD HEAT SYS INOPERATIVE.  HEAT GENERATED FROM CONNECTION FAILURE CREATES A POTENTIAL FIRE HAZARD FOR AC.
